MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Break (1069); Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
During insertion while advancing the dcb00 model intraocular lens (iol), the tip of the delivery system slipped out of the patient's eye.It was also reported the lens was damaged and it was confirmed the lens was not stuck in the cartridge.The procedure was completed using another j&j lens with the same model and diopter that was implanted.There was no medical intervention, no patient injury, and no surgical intervention.Patient prognosis post-procedure is unknown.No further information is available.
 
Additional Manufacturer Narrative
Additional information:.Section h-3 device evaluated by manufacturer: the complaint device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.Attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes section d-9: device date returned to manufacturer: 02-jun-2025 section h-3: device evaluated by manufacturer: yes device evaluation: the complaint handpiece was received on the handpiece tray, and the lens was received loose inside the original folding carton.The dfu, patient stickers, and implant notification card was also received.During a visual inspection, the device was inspected under magnification.The complaint handpiece was received with the plunger rod fully retracted.Viscoelastic residue was not observed to be evenly distributed throughout the cartridge indicating that an inadequate amount of ovd may have been used which could contribute to the complaint issue reported; stress marks were observed on the cartridge tip but were in specification for a used device.The lens module was inspected revealing no issues.Device assembly was inspected revealing no issues.The plunger rod and plunger rod advancement were inspected revealing no issues.The lens was received coated in viscoelastic residue and with a haptic detached.The lens was cleaned revealing no further issues.The reported complaint issues were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design issue.The manufacturing records for the product were reviewed, the units were released in accordance with specifications.A search revealed that no other complaints have been received for this production order (po) number.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22040871
Report Number3012236936-2025-000142
Device Sequence Number13081368
Product Code HQL
UDI-Device Identifier05050474636040
UDI-Public(01)05050474636040(17)280109
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000180
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown